Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 31, 2016, 8:05 PM CDT for Tuscaloosa County, Alabama. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2016, 8:05 PM CDT (01:05 UTC)
- Expired
- Mar 31, 2016, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 55 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:23 PM CDT | TSTM WND DMG | Romulus, AL | LARGE TREE WAS BLOWN DOWN ROMULUS ROAD. |
| Mar 31, 8:35 PM CDT | HAIL 1.25 | Northport, AL | HALF DOLLAR SIZE HAIL PICTURE SEND THROUGH SOCIAL MEDIA. |
| Mar 31, 8:45 PM CDT | HAIL 0.25 | 5 Nw Holt, AL | DIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH OF MITT LARY ROAD. LOCATION APPROXIMATE. |
| Mar 31, 8:45 PM CDT | HAIL 0.5 | 5 Nw Holt, AL | DIME SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 69 SOUTH OF MITT LARY ROAD. LOCATION APPROXIMATE. CORRECTED MAGNITUDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.4
The text
As transmitted.
570
WUUS54 KBMX 010105
SVRBMX
ALC125-010200-
/O.NEW.KBMX.SV.W.0023.160401T0105Z-160401T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 900 PM CDT
* AT 805 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF CARROLLTON TO JENA TO UNION...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
ALABAMA...BINION CREEK LANDING...BRYANT DENNY STADIUM...SHELTON STATE
COMMUNITY COLLEGE...LAKE LURLEEN STATE PARK...BULL CITY...UNIVERSITY
MALL...DEERLICK CREEK CAMPGROUNDS...BANKHEAD LOCK AND DAM AND
ABERNANT.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 62 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.
LAT...LON 3337 8784 3356 8732 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8725 3337 8723 3331 8716 3328 8707
3322 8710 3324 8714 3319 8720 3313 8720
3313 8728 3309 8731 3301 8732 3302 8783
TIME...MOT...LOC 0105Z 247DEG 47KT 3325 8799 3315 8787 3300 8791
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM4 follow-up statements
912
WWUS54 KBMX 010117
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CDT THU MAR 31 2016
ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
817 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR TUSCALOOSA COUNTY...
AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF LAKE LURLEEN STATE PARK TO NEAR COKER
TO NEAR KNOXVILLE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
ALABAMA...BRYANT DENNY STADIUM...SHELTON STATE COMMUNITY COLLEGE...LAKE
LURLEEN STATE PARK...BULL CITY...UNIVERSITY MALL...DEERLICK CREEK
CAMPGROUNDS...BANKHEAD LOCK AND DAM...ABERNANT AND TUSCALOOSA REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.
LAT...LON 3302 8781 3314 8780 3323 8784 3330 8784
3346 8734 3342 8725 3337 8723 3331 8716
3328 8707 3322 8710 3324 8714 3319 8720
3313 8720 3313 8728 3309 8731 3301 8732
TIME...MOT...LOC 0117Z 251DEG 47KT 3328 8778 3318 8769 3301 8772
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM166
WWUS54 KBMX 010134
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CDT THU MAR 31 2016
ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
834 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN TUSCALOOSA COUNTY...
AT 834 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE LURLEEN STATE PARK TO NEAR TUSCALOOSA TO
NEAR SHELTON STATE COMMUNITY COLLEGE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TUSCALOOSA...NORTHPORT...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...
COKER...TUSCALOOSA AMPHITHEATER...LAKE WILDWOOD...MERCEDES BENZ OF
ALABAMA...BRYANT DENNY STADIUM...SHELTON STATE COMMUNITY COLLEGE...LAKE
LURLEEN STATE PARK...BULL CITY...UNIVERSITY MALL...DEERLICK CREEK
CAMPGROUNDS...BANKHEAD LOCK AND DAM...ABERNANT AND TUSCALOOSA REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.
LAT...LON 3328 8708 3326 8708 3322 8710 3324 8714
3319 8720 3313 8720 3313 8728 3309 8731
3301 8732 3302 8770 3319 8766 3332 8777
3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0134Z 245DEG 38KT 3334 8764 3324 8755 3307 8758
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM397
WWUS54 KBMX 010146
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 PM CDT THU MAR 31 2016
ALC125-010200-
/O.CON.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
846 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL TUSCALOOSA COUNTY...
AT 846 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF BANKHEAD LOCK AND DAM TO DEERLICK
CREEK CAMPGROUNDS TO NEAR LOW GAP...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EASTERN TUSCALOOSA...HOLT...LAKE VIEW...BROOKWOOD...COALING...VANCE...BULL
CITY...LAKE WILDWOOD...DEERLICK CREEK CAMPGROUNDS...BANKHEAD LOCK AND
DAM...MERCEDES BENZ OF ALABAMA...ABERNANT...NORTH BIBB...PEARSON...I 20
REST AREA NEAR TUSCALOOSA...HAGLER...CEDAR COVE...CAFFEE JUNCTION...EAST
BROOKWOOD AND PETERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.
LAT...LON 3329 8711 3328 8711 3323 8712 3324 8714
3319 8720 3313 8720 3313 8728 3309 8731
3301 8732 3302 8754 3321 8750 3339 8754
3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0146Z 258DEG 29KT 3339 8746 3324 8741 3305 8745
HAIL...<.75IN
WIND...60MPH
$$
87/GRANTHAM769
WWUS54 KBMX 010152
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT THU MAR 31 2016
ALC125-010202-
/O.EXP.KBMX.SV.W.0023.000000T0000Z-160401T0200Z/
TUSCALOOSA AL-
852 PM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TUSCALOOSA COUNTY WILL
EXPIRE AT 900 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR WESTERN
ALABAMA.
LAT...LON 3329 8711 3328 8711 3323 8712 3324 8714
3319 8720 3313 8720 3313 8728 3309 8731
3301 8732 3302 8754 3321 8750 3339 8754
3346 8734 3342 8725 3337 8723 3331 8716
TIME...MOT...LOC 0149Z 247DEG 47KT 3339 8746 3324 8741 3305 8745
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:48 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 31, 6:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT THU MAR 31 2016 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... 00Z BALLOON SOUNDING IS IN PROGRESS... WILL DETERMINE THE DEGREE TO WHICH INSTABILITY HAS INCREASED ACROSS THE CENTRAL PORTION OF THE STATE. SURFACE DATA CONTINUES TO INDICATE THE MOST UNSTABLE NEAR SURFACE AIRMASS IS LOCATED ACROSS THE SOUTHERN AND WESTERN PORTION OF OUR AREAS WITH TEMPERATURES RANGING FROM 77 NEAR FAYETTE IN FAYETTE COUNTY TO 79 NEAR DEMOPOLIS IN MARENGO COUNTY. TEMPERATURES HAVE MANAGED TO WARM TO 80 AT JACKSON MISSISSIPPI AND 83 AT GREENWOOD MISSISSIPPI. SATELLITE CONTINUES TO INDICATE BREAKS IN THE CLOUDS OVER MUCH OF OUR AREA TO ALLOW SURFACE HEATING TO BRING TEMPERATURES INTO THE 70S ACROSS MOST LOCATIONS. AN EXCEPTION TO THIS REMAINS ACROSS NORTHEAST JEFFERSON COUNTY NORTHEAST INTO PORTIONS OF SAINT CLAIR AND BLOUNT COUNTIES AND FURTHER NORTHEAST INTO ETOWAH COUNTY WHERE TEMPERATURES HAVE REMAINED IN THE 60S FOR MUCH OF THE DAY. EXPECT SURFACE TEMPERATURES TO CONTINUE TO MODERATE ACROSS OUR EASTERN AND CENTRAL COUNTIES AS LOW LEVEL WARM ADVECTION CONTINUES WHILE OUR WESTERN COUNTIES WILL BEGIN TO EXPERIENCE MORE CLOUD COVER FROM CONVECTION ONGOING IN MISSISSIPPI THROUGH SUNSET. AN OUTFLOW BOUNDARY FROM THE ACTIVITY THIS MORNING REMAINS ACROSS EASTERN MISSISSIPPI AND EXTENDING ACROSS THE NORTHERN PORTION OF OUR AREA. ANY STORMS THAT DEVELOP OR MOVE NEAR THIS BOUNDARY WILL HAVE ENHANCED POTENTIAL FOR SEVERE WEATHER. DEW POINTS HAVE INCREASED TO NEAR 70 DEGREES ACROSS WESTERN ALABAMA WITH READINGS OF 69 AND PICKENS COUNTY AND 68 AT BOTH FAYETTE AND DEMOPOLIS. DEW POINTS ARE AROUND 60 IN CHEROKEE COUNTY IN THE NORTHEAST PORTION OF OUR AREA. EXPECT LOW LEVEL MOISTURE ADVECTION TO CONTINUE TO INCREASE AS SOUTHERLY WINDS PERSIST ACROSS THE REGION. NEXRAD VAD WIND PROFILES INDICATE DIRECTIONAL WIND SHEAR BOTH AT BMX AND MXX WITH LOW LEVEL WINDS AROUND 20 KNOTS WITH WEST WINDS DETECTED AROUND 12000 FEET FROM BOTH RADARS. WIND VELOCITIES HAVE INCREASED ACROSS THE LOWEST 6000 FEET BY ABOUT 10 TO 20 KNOTS SINCE 400 PM CDT. OVERALL EXPECT THE GREATEST SHORT-TERM SEVERE POTENTIAL ACROSS OUR WESTERN COUNTIES. NEAR-SURFACE THERMODYNAMIC INSTABILITY DECREASES THE FURTHER EAST ONE GOES ACROSS OUR AREA... HOWEVER... WARM ADVECTION AND MOISTURE ADVECTION IS MODERATING THE AIRMASS AND DESPITE THE UPCOMING LOSS OF DAYTIME HEATING... NEAR SURFACE INSTABILITY WILL LIKELY INCREASE. ADDITIONALLY...THE POTENTIAL DEVELOPMENT OF THE LOW LEVEL JET COULD ALSO HELP ENHANCE THE LOW LEVEL WIND FIELDS FOR THE ENVIRONMENT TO BECOME FURTHER FAVORABLE FOR SEVERE WEATHER INCLUDING TORNADOES. 05 && .AVIATION... 00Z TAF DISCUSSION. NEXT ROUND OF SHOWERS AND THUNDERSTORMS POISED TO SWEEP ACROSS CENTRAL ALABAMA DURING THE NEXT 6-8 HOURS....LIKELY AFFECTING MOST (IF NOT ALL) CENTRAL ALABAMA TAF SITES. BEFORE THE RAIN... CEILINGS WERE BOUNCING OVER AND UNDER THE 3000 FT MARK. I THINK THE MAIN ROUND OF STORMS WILL MOVE ACROSS DURING THE 00Z TO 06Z PERIOD...BUT SOME SHOWERS MAY LINGER FOR SEVERAL HOURS AFTER THAT. COMPUTER MODEL OUTPUT STRONGLY SUGGESTS CEILINGS IN THE MVFR CATEGORY (AT BEST) THROUGH THE REMAINDER OF THE NIGHT (EVEN AFTER THE RAIN MOVES OUT). TRIED MY BEST TO TIME THE WIND SHIFT ASSOCIATED WITH COLD FRONT PASSAGE. FRONT MAY ACTUALLY NOT GET TO TOI DURING THIS TAF VALID PERIOD. /61/ && .FIRE WEATHER... MOISTURE VALUES WILL CONTINUE TO INCREASE THIS MORNING AS RAIN AND STORMS MOVE INTO WEST CENTRAL ALABAMA...AND MOVE EASTWARD ACROSS THE AREA THROUGH THE MORNING. GUSTY SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED TODAY...OUTSIDE OF ANY CONVECTION. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT. A SLOW MOVING FRONT WILL STALL ACROSS THE AREA...AND ADDITIONAL ROUNDS OF MODERATE TO HEAVY RAINFALL AND STORMS ARE POSSIBLE THROUGH FRIDAY EVENING. THE THREAT OF RAIN WILL END ONCE THE FRONT CLEARS THE AREA FRIDAY NIGHT. DRY CONDITIONS RETURN FOR THE WEEKEND. NO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. && .HYDROLOGY... MOST OF THE HEAVIER RAIN SO FAR HAS BEEN IN OUR NORTHWEST COUNTIES(I.E., MARION, LAMAR, WINSTON, FAYETTE AND WALKER) WHERE AMOUNTS SO FAR HAVE AVERAGED ONE TO TWO INCHES...WITH VERY LOCALIZED TOTALS TO THREE INCHES. ELSEWHERE MOST LOCATIONS HAVE RECEIVED AN INCH OR LESS SO FAR. ALTHOUGH USGS GAGES INDICATE STREAM FLOWS NOW AT OR SOMEWHAT ABOVE NORMAL IN THE NORTHWEST COUNTIES...MOST OTHER STREAMS STILL REMAIN NEAR OR BELOW NORMAL LEVELS. THIS SUGGESTS THAT MOST AREA STREAMS CAN STILL HANDLE A FAIR AMOUNT OF RUNOFF FROM THE RAINFALL THAT IS YET TO COME TONIGHT INTO FRIDAY. FLOOD WARNINGS ARE CURRENTLY ISSUED FOR THE TOMBIGBEE RIVER AND FOR SELDEN DAM ON THE LOWER BLACK WARRIOR FOR MINOR FLOODING. BEFORE ALL IS SAID AND DONE COULD STILL SEE A FEW OTHER LOCATIONS REACH MINOR FLOOD STAGE BUT STILL NOT EXPECTING MAJOR FLOOD EVENT TO UNFOLD ON AREA RIVERS. AT THIS TIME MODELS SUGGEST THERE COULD BE ANOTHER ROUND OF HEAVY RAIN (PERHAPS ONE TO TWO INCH AVERAGES) ACROSS SOME OF OUR NORTHERN AREAS TONIGHT. THEN LIKELY TO SEE ANOTHER ROUND OF SIMILAR TOTALS DEVELOP ACROSS THE EXTREME SOUTHERN SECTIONS FRIDAY AFTERNOON AND EVENING. IN GENERAL EXPECT ANOTHER ONE TO THREE INCHES ACROSS CENTRAL ALABAMA BY THE TIME THE RAIN TAPERS OFF BY EARLY SATURDAY...WITH LOCALIZED HIGHER TOTALS POSSIBLE IN AREAS OF TRAINING ECHOES. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE FRIDAY NIGHT FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Mar 31, 4:01 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT THU MAR 31 2016 ALZ011>015-017>050-020015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 401 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT ACROSS ALL OF CENTRAL ALABAMA. THE THREAT COULD BEGIN AS EARLY AS 5 PM IN THE WEST AND LAST AS LATE AS 4 AM IN THE SOUTHEAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...LARGE HAIL...AND DAMAGING WINDS. UNCERTAINTIES REMAIN DUE TO THE HEAVY RAINFALL WILL ACCOMPANY ALL STORMS THROUGH TONIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...IS LIKELY THROUGH FRIDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLASH FLOODING AND MINOR RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY THROUGH FRIDAY.
In the hours before
Local storm report, Mar 31, 7:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
705 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
&&
JHLocal storm report, Mar 31, 7:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
&&
JHLocal storm report, Mar 31, 7:22 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
&&
JHLocal storm report, Mar 31, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
&&
JHLocal storm report, Mar 31, 7:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
752 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
&&
JHLocal storm report, Mar 31, 7:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREES DOWN ACROSS ALABAMA HIGHWAY 96 NEAR MILLPORT.
0650 PM TSTM WND DMG 1 W MILLPORT 33.56N 88.09W
03/31/2016 LAMAR AL LAW ENFORCEMENT
TREE DOWN ON HOME JUST OFF OF ALABAMA HIGHWAY 96 WEST OF
MILLPORT. LOCATION APPROXIMATE.
0658 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 E0.25 INCH LAMAR AL AMATEUR RADIO
DIME SIZED HAIL REPORTED ON ALABAMA HIGHWAY 96 NEAR
KENNEDY.
0705 PM HAIL KENNEDY 33.58N 87.99W
03/31/2016 M1.25 INCH LAMAR AL AMATEUR RADIO
HALF DOLLAR SIZED HAIL REPORTED NEAR KENNEDY.
0728 PM TSTM WND DMG 4 SSE GLEN ALLEN 33.86N 87.71W
03/31/2016 FAYETTE AL LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS LARGE TREES DOWN ON COUNTY
ROAD 53. LOCATION APPROXIMATE.
0739 PM TSTM WND DMG ELDRIDGE 33.92N 87.62W
03/31/2016 WALKER AL PUBLIC
TREE DAMAGE REPORTED THROUGH ONLINE PUBLIC STORM REPORT.
&&
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:02 PM CDT | Tornado Warning | BMX | Fayette | 43 min |
| Mar 31, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 9 min |
| Mar 31, 7:29 PM CDT | Tornado Warning | BMX | Marion, Walker | 46 min |
| Mar 31, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 41 min |
| Mar 31, 7:56 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens | 49 min |
| Mar 31, 7:59 PM CDT | Tornado Warning | BMX | Fayette, Walker | 46 min |
| Mar 31, 8:24 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 51 min |
| Mar 31, 9:17 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 32 min |
| Mar 31, 9:30 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Mar 31, 10:42 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
| Mar 31, 11:07 PM CDT | River Flood Warning | BMX | Montgomery | 69 hr |
| Mar 31, 11:17 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 43 min |
| Mar 31, 11:55 PM CDT | Special Weather Statement | BMX | Lee, Macon | 65 min |
| Apr 1, 12:14 AM CDT | Special Weather Statement | BMX | Pickens | 46 min |
| Apr 1, 1:03 AM CDT | Special Weather Statement | BMX | Perry | 42 min |
| Apr 1, 1:53 AM CDT | Special Weather Statement | BMX | Shelby | 37 min |
| Apr 1, 2:33 AM CDT | Special Weather Statement | BMX | Lowndes | 27 min |
| Apr 1, 2:36 AM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 3 hr |
| Apr 1, 3:06 AM CDT | Special Weather Statement | BMX | Jefferson | 39 min |
| Apr 1, 3:29 AM CDT | Special Weather Statement | BMX | Lee, Macon, Tallapoosa | 46 min |
| Apr 1, 4:38 AM CDT | Areal Flood Advisory | BMX | Lee | 3 hr |
| Apr 1, 5:16 AM CDT | River Flood Warning | BMX | Sumter | 45 hr |
| Apr 1, 6:07 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 1, 6:22 AM CDT | Special Weather Statement | BMX | Barbour | 38 min |
| Apr 1, 10:23 AM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
| Apr 1, 10:24 AM CDT | Special Weather Statement | BMX | Lowndes | 51 min |
| Apr 1, 10:52 AM CDT | Areal Flood Advisory | BMX | Autauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more | 113 min |
| Apr 1, 10:57 AM CDT | Special Weather Statement | BMX | Autauga | 48 min |
| Apr 1, 11:03 AM CDT | Special Weather Statement | BMX | Macon | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.